Severe autoimmune hepatitis and necrotising pancreatitis following ofatumumab in a patient with multiple sclerosis

View at publisher
Authors: Ahmed H. Dahshan, Ossama ElSayed Abouelkhir, Mohammed Essam Badawy, Malik Dilaver Farooq, Mohamed Emara, Mohammed Ali Abd El Atty Atta, Rabab Mohamed Elsaeed Soliman
Cited by: 1
References: 5

Abstract

We report the case of a male patient in his 30s with newly diagnosed multiple sclerosis who initially responded well to high-dose corticosteroids and was started on ofatumumab as disease-modifying therapy. Baseline laboratory investigations, viral screening and autoantibody testing were normal. Within days of the first injection, he developed jaundice, abdominal pain and gastrointestinal symptoms. Laboratory studies revealed severe hepatocellular injury with hyperbilirubinaemia, coagulopathy, elevated pancreatic enzymes and positive anti-smooth muscle antibodies, consistent with autoimmune hepatitis. Imaging demonstrated gallstone disease, which later progressed to acute calculous cholecystitis and severe necrotising pancreatitis. Ofatumumab was discontinued and corticosteroids with supportive therapy were administered. His liver function gradually normalised, and his gastrointestinal symptoms resolved. Neurological follow-up showed no residual deficits, with radiological stability. This case represents, to our knowledge, the first reported case of ofatumumab-associated autoimmune hepatitis complicated by necrotising pancreatitis, highlighting the importance of vigilance and multidisciplinary care when initiating B-cell-depleting therapy.

Fields of Study & Subjects

Liver Diseases and Immunity IgG4-Related and Inflammatory Diseases Peripheral Neuropathies and Disorders

Publication details

Journal / source
BMJ Case Reports
Publisher
BMJ
Volume
19
Issue
1
Pages
e269312–e269312
Publication date
1 January 2026
Language
EN